Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Tulsa, OK

April 9, 2015Adair County, Oklahoma; Crawford County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2015, 4:19 PM CDT for Adair County, Oklahoma; Crawford County, Washington County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 4:19 PM CDT (21:19 UTC)
Expired
Apr 9, 2015, 5:00 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Washington County, AR, Adair County, OK

The radar

The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:56 PM CDTHAIL 1Winslow, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 2:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS54 KTSA 092119
SVRTSA
ARC033-143-OKC001-092200-
/O.NEW.KTSA.SV.W.0089.150409T2119Z-150409T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
  SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
  SOUTHEASTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 500 PM CDT

* AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF SHORT...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...NATURAL DAM...ODELL...LEE
  CREEK...STRICKLER...DEVILS DEN STATE PARK...MOUNTAINBURG...
  CHESTER...BLACKBURN...LAKE FORT SMITH...WOOLSEY...WINSLOW...
  LOCKE...MOUNT GAYLER...BRENTWOOD...WYOLA...BIDVILLE AND ARNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3574 9396 3566 9398 3566 9407 3561 9408
      3560 9447 3564 9448 3564 9466 3574 9470
      3595 9395
TIME...MOT...LOC 2119Z 253DEG 42KT 3568 9456

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
044 
WWUS54 KTSA 092135
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT THU APR 9 2015

OKC001-092145-
/O.CAN.KTSA.SV.W.0089.000000T0000Z-150409T2200Z/
ADAIR OK-
435 PM CDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3574 9396 3570 9397 3570 9398 3566 9398
      3566 9407 3561 9408 3560 9446 3580 9450
      3595 9395
TIME...MOT...LOC 2135Z 253DEG 42KT 3573 9434

$$

ARC033-143-092200-
/O.CON.KTSA.SV.W.0089.000000T0000Z-150409T2200Z/
CRAWFORD AR-WASHINGTON AR-
435 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON AND NORTHERN CRAWFORD COUNTIES IN NORTHWEST ARKANSAS UNTIL
500 PM CDT...

AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEE CREEK...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...STRICKLER...DEVILS DEN STATE
  PARK...MOUNTAINBURG...CHESTER...BLACKBURN...LAKE FORT SMITH...
  WOOLSEY...WINSLOW...LOCKE...MOUNT GAYLER...BRENTWOOD...WYOLA...
  BIDVILLE AND ARNETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3574 9396 3570 9397 3570 9398 3566 9398
      3566 9407 3561 9408 3560 9446 3580 9450
      3595 9395
TIME...MOT...LOC 2135Z 253DEG 42KT 3573 9434

HAIL...1.00IN
WIND...60MPH

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:27 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 9, 2:27 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT THU APR 9 2015

.DISCUSSION...

COLD FRONT IS QUICKLY SWEEPING EAST ACROSS THE FORECAST AREA THIS
AFTERNOON...IN ASSOCIATION WITH A PV MAX MOVING EAST NORTHEAST
ACROSS NEBRASKA AND KANSAS. A STRONG CAPPING INVERSION REMAINS IN
PLACE AHEAD OF THE FRONT...AND THUS FAR ECHOES HAVE STRUGGLED TO
GET GOING. HOWEVER...EVENTUALLY LIFT AND HEATING SHOULD OVERCOME
THE CAP AND AT LEAST SCATTERED STORMS WILL FIRE ALONG THE FRONT BY
MID AFTERNOON FROM NW AR DOWN INTO SE OK. THE STORMS MAY
EVENTUALLY BECOME MORE LINEAR WITH TIME. WINDS ALOFT AT THE BASE
OF THE CENTRAL CONUS TROUGH SUGGEST SHEAR IS STRONG ENOUGH FOR
SUPERCELL DEVELOPMENT INITIALLY AT LEAST. THE TORNADO
THREAT...WHILE NOT ZERO...IS MUCH LESS COMPARED TO
YESTERDAY...WITH VEERED FLOW IN THE WARM SECTOR SHRINKING
HELICITY. THUS MAIN THREATS WILL BE HAIL/WINDS. ACTIVITY SHOULD BE
CLEARING THE AREA BETWEEN 00Z AND 03Z...WITH A CLEAR AND COOL
NIGHT FORTHCOMING.

AFTER A NICE DAY TO BE OUTDOORS ON FRIDAY...RAIN/STORM CHANCES
WILL RETURN BY SATURDAY...ESPECIALLY SATURDAY NIGHT AS THE
RETREATING BOUNDARY LIFTS NORTH THRU THE PLAINS. A WAVE IN THE
NORTHERN STREAM WILL SWEEP ACROSS THE MIDWEST BY THE LATTER PART
OF THE WEEKEND...FORCING ANOTHER BOUNDARY DOWN INTO OUR REGION.

GOING INTO EARLY NEXT WEEK...AN UPPER WAVE IN THE WEAKER SOUTHERN
STREAM OF THE WESTERLIES WILL LIFT INTO THE PLAINS...BRINGING GOOD
CHANCES FOR RAIN/STORMS.

A VIGOROUS UPPER STORM SYSTEM IS FORECAST TO DIVE IN FROM THE
PAC NW AND CLOSE OFF OVER THE PLAINS LATE NEXT WEEK. DEPENDING ON
HOW THE DETAILS SHAKE OUT...THERE WOULD BE SOME SEVERE POTENTIAL
AHEAD OF THE ASSOCIATED FRONT...FOLLOWED BY SOME COOLER AND DRIER
WEATHER TO CLOSE OUT THE WEEK.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  69  48  73 /   0   0  10  20
FSM   47  72  49  75 /  40   0  10  10
MLC   46  70  48  72 /  10   0  10  30
BVO   39  69  44  73 /   0   0  10  10
FYV   40  67  45  69 /  20   0   0  10
BYV   42  67  45  71 /  20   0   0  10
MKO   44  69  48  73 /  10   0  10  20
MIO   39  69  45  71 /   0   0  10  10
F10   45  69  49  72 /   0   0  10  20
HHW   49  71  48  71 /  40   0  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Apr 9, 12:51 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU APR 9 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU APR 9 2015

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...1 TO 3 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...1 TO 3 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
EARLY THIS AFTERNOON....A COLD FRONT EXTENDED FROM NEAR VINITA TO
OKMULGEE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS COLD
FRONT BY MID-AFTERNOON ACROSS EASTERN OKLAHOMA INTO NORTHWEST
ARKANSAS. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE
AS THE AIRMASS AHEAD OF THE FRONT IS MOIST AND UNSTABLE. LARGE HAIL
AND WIND GUSTS TO AROUND 65 MPH WILL BE THE MAIN CONCERN. THERE WILL
ALSO BE ENOUGH LOW LEVEL WIND SHEAR FOR A LIMITED TORNADO THREAT. THE
THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY EARLY EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
FRIDAY SHOULD BE A LITTLE COOLER AND DRY...ALTHOUGH THERE IS A SLIM
CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH THE
WEEKEND...WITH BETTER CHANCES EARLY NEXT WEEK AS AN UPPER LEVEL LOW
MOVES INTO THE SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 9, 3:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             WESTVILLE               35.99N 94.57W
04/09/2015  E0.50 INCH       ADAIR              OK   PUBLIC

            DIME HAIL IN WESTVILLE.

0340 PM     HAIL             WESTVILLE               35.99N 94.57W
04/09/2015  E0.50 INCH       ADAIR              OK   PUBLIC

            DIME SIZE HAIL IN WESTVILLE. TIME ESTIMATED BY RADAR.

0345 PM     HAIL             CINCINNATI              36.04N 94.51W
04/09/2015  E0.50 INCH       WASHINGTON         AR   PUBLIC

            DIME SIZE HAIL.

&&

AEJ
Local storm report, Apr 9, 4:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             STILWELL                35.81N 94.63W
04/09/2015  E0.88 INCH       ADAIR              OK   PUBLIC

            NICKEL AND SOME DIME SIZED HAIL

&&

NMM
Local storm report, Apr 9, 4:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             FAYETTEVILLE            36.06N 94.16W
04/09/2015  E0.88 INCH       WASHINGTON         AR   EMERGENCY MNGR

&&

SFP
Local storm report, Apr 9, 4:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             2 SSW JOHNSON           36.11N 94.18W
04/09/2015  E1.00 INCH       WASHINGTON         AR   STORM CHASER

&&

SFP
Local storm report, Apr 9, 4:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     10 WSW STILWELL         35.76N 94.79W
04/09/2015                   ADAIR              OK   EMERGENCY MNGR

            SEVERAL TREES DOWN JUST EAST OF CHEROKEE ADAIR COUNTY
            LINE ON HIGHWAY 100

&&

JBM
Local storm report, Apr 9, 4:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     7 NE COOKSON            35.78N 94.83W
04/09/2015                   CHEROKEE           OK   EMERGENCY MNGR

            SEVERAL TREES DOWN WEST OF CHEROKEE ADAIR COUNTY LINE ON
            HIGHWAY 100

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 12:08 AM CDTSpecial Weather StatementTSAOsage37 min
Apr 9, 12:39 AM CDTSpecial Weather StatementTSAOsage51 min
Apr 9, 2:28 PM CDTSpecial Weather StatementTSADelaware32 min
Apr 9, 2:34 PM CDTSpecial Weather StatementTSADelaware26 min
Apr 9, 2:42 PM CDTSpecial Weather StatementTSACherokee33 min
Apr 9, 2:52 PM CDTSpecial Weather StatementTSACherokee, Muskogee38 min
Apr 9, 3:02 PM CDTSpecial Weather StatementTSAAdair28 min
Apr 9, 3:19 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee41 min
Apr 9, 3:31 PM CDTSevere Thunderstorm WarningTSAAdair44 min
Apr 9, 3:36 PM CDTSpecial Weather StatementTSALatimer39 min
Apr 9, 3:40 PM CDTSpecial Weather StatementTSAHaskell50 min
Apr 9, 3:46 PM CDTSevere Thunderstorm WarningTSAAdair44 min
Apr 9, 4:32 PM CDTSpecial Weather StatementTSALatimer28 min
Apr 9, 4:37 PM CDTSpecial Weather StatementTSAHaskell23 min
Apr 9, 4:51 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg39 min
Apr 9, 4:58 PM CDTSpecial Weather StatementTSASequoyah32 min
Apr 9, 5:08 PM CDTSpecial Weather StatementTSALatimer37 min
Apr 9, 5:29 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore46 min
Apr 9, 5:36 PM CDTSpecial Weather StatementTSAPushmataha39 min
Apr 9, 6:10 PM CDTSpecial Weather StatementTSAPushmataha35 min
Apr 9, 6:17 PM CDTSevere Thunderstorm WarningTSAPushmataha43 min
Apr 9, 6:33 PM CDTSpecial Weather StatementTSAChoctaw27 min
Apr 9, 6:40 PM CDTSevere Thunderstorm WarningTSALeFlore35 min
Apr 9, 3:33 PM CDTSpecial Weather StatementTSABenton42 min
Apr 9, 3:43 PM CDTSevere Thunderstorm WarningTSABenton, Carroll15 min
Apr 9, 4:07 PM CDTSevere Thunderstorm WarningTSAMadison, Washington53 min
Apr 9, 4:38 PM CDTSpecial Weather StatementTSAMadison37 min
Apr 9, 4:43 PM CDTSpecial Weather StatementTSACarroll32 min
Apr 9, 4:45 PM CDTSevere Thunderstorm WarningTSAMadison, Washington45 min
Apr 9, 4:53 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington41 min
Apr 9, 4:54 PM CDTSevere Thunderstorm WarningTSACarroll, Madison22 min
Apr 9, 5:19 PM CDTSpecial Weather StatementTSACrawford, Franklin26 min
Apr 9, 5:42 PM CDTSevere Thunderstorm WarningTSAFranklin14 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.